MAUDE Adverse Event Report: WELCH ALLYN INC SPOT VISION SCREENER,W/CASE,PLUGB/US; REFRACTOMETER, OPHTHALMIC

WELCH ALLYN INC SPOT VISION SCREENER,W/CASE,PLUGB/US; REFRACTOMETER, OPHTHALMIC
Model Number VS100S-B
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.There was no allegation of patient or caregiver injury or death reported from this alleged incident.All additional and relevant information that is identified following completion of the investigation will be submitted in a final report.
 
Event or Problem Description
The customer reported that the vs100 power cord was frayed.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint # (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The spot vs100 is intended for vision screening of subjects from the age of 6 months through adults.The device evaluates a subject¿s refraction, pupil size and visual gaze for determining the need for referral to for further evaluation.A medical (vision) professional.Spot vs100 is indicated for use when evaluation of individuals for poor vision and refractive errors is needed.Baxter has contacted the account three times requesting the device to be returned for inspection.The account was unresponsive to the attempts and the device did not return to manufacture.Thus, baxter is completing this complaint due to the amount of time.Based on this information, no further action is required.Although there was no reported injury with this event, if the report of a damaged power supply with exposed wires were to recur, it could potentially cause serious injury or death.Therefore, baxter is reporting this event.

Brand Name
SPOT VISION SCREENER,W/CASE,PLUGB/US
Common Device Name
REFRACTOMETER, OPHTHALMIC
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
daniela avila
4341 state street
skaneateles falls, NY 13153
MDR Report Key20333363
Report Number1316463-2024-00124
Device Sequence Number8097378
Product Code HKO
UDI-Device Identifier00732094212228
UDI-Public(01)00732094212228(11)211103
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberVS100S-B
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown